Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Best advice for weaning off of seroquel XR which I use for sleeping

Hello, I d like to know what the best advice for weaning myself off of seroquel XR, I do not have insurance so please don t advise me to see a doctor, I have enough doses to last me long enough for about 2 month, I have already come down from 450mg to 250mg, I plan to drop another 50 MG this upcoming monday, my biggest problem is that I use the seroquel mainly for sleep, what is the best way to assure that I do not get terrible withdrawal symptoms when I do finally take my last dose of seroquel XR. Also I d like to know what the best recommendation would be for an over the counter sleep aid, something that I can take for the long haul and for it to be safe and non habit forming. Thank you for your time.
Asked On : Tue, 23 Oct 2012
Answers:  1 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Firstly, Seroquel (Quetiapine) is an anti-psychotic medication given for certain specific psychiatric conditions called psychotic disorders. It is not a medication given for sleeping problems. Moreover, 45omg is definitely an anti-psychotic dose, which means that you may have been prescribed this medication at this dose for a particular psychiatric problem. So, it is not advisable to reduce or try to stop this medication without the advise of your doctor, since it may cause a relapse or worsening of your previous problems. So, please consult your doctor for a proper evaluation and further advise before taking any treatment decisions on your own.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 23 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor